Volume 14, Issue 3 (11-2000)                   Med J Islam Repub Iran 2000 | Back to browse issues page


XML Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

A. ALAVIAN GHAVANINI A. ACUTE EXTRAPYRAMIDAL SYMPTOMS FOLLOWING ABRUPT DISCONTINUATION OF PROPRANOLOL. Med J Islam Repub Iran. 2000; 14 (3) :305-306
URL: http://mjiri.iums.ac.ir/article-1-871-en.html

From the Center for Research Consultation, School of Medicine, Shiraz University of Medical Sciences, Shiraz, I.R. Iran. , alavianm@sums.ac.ir
Abstract:   (1844 Views)
A case of acute extrapyramidal manifestations consisting of dystonia and akathisia following abrupt discontinuation of propranolol is reported. She responded well to oral propranolol and intramuscular diazepam. Extrapyramidal symptoms have commonly been associated with acute or chronic administration of neuroleptic drugs. There have been reports of a substantial number of cases with similar clinical characteristics associated with tricyclic antidepressants, monoamine oxidase inhibitors, and selective serotonin reuptake inhibitors. Although it is known that beta-adrenoceptor antagonists are effective in the treatment of extrapyramidal symptoms, especially akathisia, there has been no previous report of such symptoms induced by abrupt withdrawal of these drugs. Although she had been on low dose amitriptyline and had discontinued this medication long before, prolonged use of amitriptyline may have had a predisposing role in the development of these symptoms.
Full-Text [PDF 140 kb]   (897 Downloads)    
Type of Study: case report | Subject: General

Send email to the article author